Analytic approximate solutions of parameterized unperturbed and singularly perturbed boundary value problems

Turkyilmazoglu M.

APPLIED MATHEMATICAL MODELLING, vol.35, no.8, pp.3879-3886, 2011 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 35 Issue: 8
  • Publication Date: 2011
  • Doi Number: 10.1016/j.apm.2011.02.011
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.3879-3886
  • Hacettepe University Affiliated: No


A novel approach is presented in this paper for approximate solution of parameterized unperturbed and singularly perturbed two-point boundary value problems. The problem is first separated into a simultaneous system regarding the unknown function and the parameter, and then a methodology based on the powerful homotopy analysis technique is proposed for the approximate analytic series solutions, whose convergence is guaranteed by optimally chosen convergence control parameters via square residual error. A convergence theorem is also provided. Several nonlinear problems are treated to validate the applicability, efficiency and accuracy of the method. Vicinity of the boundary layer is shown to be adequately treated and satisfactorily resolved by the method. Advantages of the method over the recently proposed conventional finite-difference or Runga-Kutta methods are also discussed. (C) 2011 Elsevier Inc. All rights reserved.